Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Raleigh, NC

May 23, 2011Davidson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 23, 2011, 5:21 PM EDT for Davidson County, North Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 5:21 PM EDT (21:21 UTC)
Expired
May 23, 2011, 5:45 PM EDT
In force
24 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Davidson County, NC

The radar

The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 5:35 PM EDTHAIL 0.758 Wnw Lexington, NCDIME SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 3:16 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WUUS52 KRAH 232121
SVRRAH
NCC057-232215-
/O.NEW.KRAH.SV.W.0091.110523T2121Z-110523T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
521 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR MOCKSVILLE...MOVING SOUTHEAST AT 35     
  MPH. TWO INCH DIAMETER HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70  
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LINWOOD...LEXINGTON...
  GORDONTOWN...
  DENTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3585 8039 3586 8039 3589 8042 3590 8040
      3589 8038 3593 8037 3587 8005 3551 8006
      3550 8019 3558 8021 3568 8034 3571 8033
      3572 8042 3574 8046 3577 8046 3584 8049
TIME...MOT...LOC 2119Z 304DEG 33KT 3588 8054

$$

22
2 follow-up statements
612 
WWUS52 KRAH 232140
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT MON MAY 23 2011

NCC057-232215-
/O.CON.KRAH.SV.W.0091.000000T0000Z-110523T2215Z/
DAVIDSON NC-
540 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR DAVIDSON COUNTY...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF LINWOOD...MOVING SOUTHEAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LEXINGTON...HIGH
ROCK...GORDONTOWN...NEWSOM AND DENTON.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3583 8046 3585 8039 3589 8042 3590 8040
      3589 8038 3593 8037 3587 8005 3551 8007
      3550 8019 3558 8021 3568 8034 3571 8033
      3572 8042 3574 8046 3584 8049
TIME...MOT...LOC 2140Z 293DEG 30KT 3583 8035

$$

22
957 
WWUS52 KRAH 232145
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT MON MAY 23 2011

NCC057-232155-
/O.CAN.KRAH.SV.W.0091.000000T0000Z-110523T2215Z/
DAVIDSON NC-
545 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3583 8046 3585 8039 3589 8042 3590 8040
      3589 8038 3593 8037 3587 8005 3551 8007
      3550 8019 3558 8021 3568 8034 3571 8033
      3572 8042 3574 8046 3584 8049
TIME...MOT...LOC 2145Z 304DEG 33KT 3575 8030

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:50 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 23, 2:50 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT MON MAY 23 2011

.SYNOPSIS...
THE FLOW AROUND HIGH PRESSURE OFFSHORE THE EAST COAST WILL PROMOTE
UNSEASONABLY HOT SOUTHWESTERLY FLOW OVER OUR REGION THROUGH THE
MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...

CURRENTLY TEMPERATURES ARE CLIMBING STEADILY INTO THE MID AND UPPER
80S WITH SOME TEMPERATURES ABOVE 90 STARTING TO APPEAR IN THE SOUTH.
DEWPOINTS REMAIN OPPRESSIVE IN THE UPPER 60S TO LOW 70S. THIS IS
CAUSING SOME HEAT INDICES TO BEGIN TO APPROACH THE 100 DEGREE MARK
IN THE SOUTH. VISIBLE SATELLITE SHOWS A BAND OF CLOUD COVER
BEGINNING TO MOVE THROUGH THE WESTERN PIEDMONT AS MOISTURE
ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE MOVES ACROSS VIRGINIA AND
NORTH CAROLINA. THIS WILL HELP TO KEEP TEMPERATURES BELOW FORECASTED
HIGHS AND WILL MOST LIKELY TOP OUT SHORT OF 90 DEGREES. WINDS
CONTINUE TO GUST TO NEAR 20 KNOTS ESPECIALLY IN THE EASTERN PART OF
THE CWA. AS FAR AS CONVECTION IS CONCERNED THIS AFTERNOON...FORECAST
SOUNDINGS CONTINUE TO SHOW DESTABILIZATION WITH A CAP IN PLACE NEAR
5 KFT THAT SHOULD BEGIN TO ERODE AFTER 18Z. THIS INCREASE IN
INSTABILITY WILL COINCIDE WITH THE PASSAGE OF AN UPPER LEVEL
DISTURBANCE WELL DEPICTED ON DYNAMIC TROPOPAUSE MAPS. WHILE
INSTABILITY WILL NOT BE A PROBLEM WITH ABOUT 2500 J/KG OF MIXED
LAYER CAPE...LESS THAN 30 KNOTS OF SHEAR WILL BE AVAILABLE IN THE
EAST WITH BETTER SHEAR TO THE WEST AS A SHORTWAVE MOVES INTO WESTERN
NORTH CAROLINA. IF THIS DISTURBANCE CAN MOVE INTO THE BEST
INSTABILITY BY THIS EVENING...MORE WIDESPREAD COVERAGE OF STORMS
WILL BE LIKELY. WITH PRECIPITABLE WATER AN INCH TO AN INCH AND A
HALF AND DEWPOINTS NEAR 70...MOISTURE SHOULD NOT BE A PROBLEM ONCE
CONVECTION INITIATES. HIGH RESOLUTION MODEL RUNS SHOW CONVECTION
BEGINNING AFTER 19Z MOSTLY SCATTERED IN THE CENTRAL AND EASTERN
PORTIONS OF THE CWA AND BECOMING A BIT MORE ORGANIZED IN THE EAST
AFTER 21Z. THIS MAY BE HELPED BY ANY INCOMING SEA BREEZE FRONT THAT
MAY DEVELOP...HOWEVER STRONGER SOUTH SOUTHWESTERLY WINDS COULD DETER
THIS FROM PROPAGATING VERY FAR INLAND. WILL CARRY SLIGHT CHANCE OF
STORMS THROUGH THE AFTERNOON IN THE EAST AND NORTH WITH COVERAGE
EXPECTED TO BE ISOLATED TO SCATTERED. AFTER CONVECTION CEASES THIS
EVENING...WHICH SHOULD BE AFTER 00Z...EXPECT WINDS TO DIE DOWN TO 5
KNOTS FROM THE SOUTH SOUTHWEST. THERE MAY BE SOME FOG OR STRATUS IN
THE EAST AFTER 6Z UNTIL SUNRISE BUT CONFIDENCE IN THIS IS LOW.
THICKNESSES SHOULD SUPPORT LOWS TONIGHT IN THE MID TO UPPER 60S
NORTHWEST TO SOUTHEAST.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 230 PM MONDAY...

STRONG SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL OFF THE
SOUTHEAST COAST ON TUESDAY AS SURFACE LOW CONTINUES TO TRACK
NORTHEASTWARD INTO SOUTHERN QUEBEC. MID LEVEL FLOW WILL BE FAIRLY
ZONAL AS HIGH PRESSURE SHOULD PROTECT NC FOR MOST OF THE DAY BUT
INCREASING MOISTURE AND INSTABILITY AFTER 18Z WILL AGAIN MAKE
CONVECTION A THREAT. AGAIN IT LOOKS LIKE NORTHERN AND EASTERN
PORTIONS OF THE CWA WILL BE MOST AT RISK. BY TOMORROW AFTERNOON BULK
SHEAR WILL BE BEST IN THE NORTHEAST. CAPE WILL BE SLIGHTLY LESS THAN
TODAY AND CONFINED FURTHER TO THE EAST. DYNAMIC TROPOPAUSE MAPS HINT
AT A WEAK UPPER LEVEL WAVE MOVING THROUGH TOMORROW AFTERNOON WHICH
COULD HELP TO PROVIDE SOME DYNAMIC FORCING. WINDS AGAIN WILL BE
GUSTY AND OUT OF THE SOUTHWEST TOMORROW WHICH WILL CAUSE ANOTHER
RASH OF 90 DEGREE TEMPERATURES WITH DEWPOINTS IN THE MID 60S.
TEMPERATURE GUIDANCE IS SPLIT ON HIGH TEMPERATURES TOMORROW WITH THE
MET COMING ALMOST 10 DEGREES COOLER THAN THE MAV. WILL GO CLOSER TO
MAV GUIDANCE AS 1000-850 MILLIBAR THICKNESSES TOMORROW AFTERNOON AS
WELL AS 850 MB TEMPERATURE ADVECTION SHOULD SUPPORT WARMER
TEMPERATURES. WINDS WILL ONCE AGAIN BEGIN TO WEAKEN AFTER SUNSET
TOMORROW. WITH RELATIVE HUMIDITIES AT THE SURFACE A BIT DRIER THAN
TONIGHT NOT EXPECTING TOO MUCH IN THE WAY OF ANY LINGERING FOG OR
STRATUS. LOWS TUESDAY NIGHT WILL CONTINUE TO BE IN THE MID TO UPPER
60S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 230 PM MONDAY...

BEGINNING YESTERDAY WITH THE 12Z MODEL RUN...NWP MODEL GUIDANCE HAS
DONE A COMPLETE 180 IN REGARDS THE NEXT WEATHER SYSTEM THAT WAS
POISED TO MOVE INTO THE AREA BY THE START OF THE HOLIDAY WEEKEND.
THE OVERWHELMING MODEL CONSENSUS NOW KEEPS THE SOUTHERN AND NORTHERN
STREAMS SPLIT...SHEARING APART THE LEAD SOUTHERN STREAM WAVE AS IT
MOVES EAST INTO THE APPALACHIANS...WHILE KEEPING THE CANADIAN
SHORTWAVE ENERGY WELL TO THE NORTH. AS A RESULT...THE HOLIDAY WEEKEND
LOOKS LESS STORMY AND ACTIVE...WITH CONVECTIVE RAIN CHANCES MAINLY
DIURNALLY DRIVEN AS THE BETTER DYNAMICS LIFT TO THE NORTH. THE
REPRIEVE FROM THE HEAT WILL NOT BE AS SUBSTANTIAL AS IT WAS ONCE
THOUGHT AS WELL WITH ANOTHER MID/UPPER LEVEL RIDGE BUILDING INTO THE
AREA FROM THE SOUTHWEST. HIGHS WEDNESDAY THROUGH FRIDAY IN THE LOWER
TO MID 90S(10 TO 12 DEGREES ABOVE NORMAL)...COOLING SLIGHTLY ONLY TO
THE UPPER 80S TO LOWER 90S INTO THE WEEKEND. VERY MILD NIGHTS WITH
OVERNIGHT LOWS OF 65 TO 70.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 135 PM MONDAY...

VFR CONDITIONS SHOULD PREVAIL THROUGH MUCH OF THE AFTERNOON AT ALL
TAF SITES AS LINGERING STRATUS HAS SCATTERED OUT AT THIS POINT. ALL
SITES WILL HAVE A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS
AFTERNOON...ALTHOUGH THE MECHANISMS CAUSING THEM MAY DIFFER.
FIRST...A DISTURBANCE WILL MOVE THROUGH VIRGINIA THIS AFTERNOON AND
MAY CLIP NORTHERN TERMINALS AS IT DOES SO...MOST NOTABLY
KINT...KGSO...AND KRDU. IN ADDITION A SEA BREEZE FRONT WILL MOVE
WESTWARD THROUGHOUT THE DAY WHICH MAY HELP TO SUPPORT THUNDERSTORM
DEVELOPMENT AT KRWI...KFAY...AND POSSIBLY AS FAR WEST AS KRDU.
EXPECT THE TIMING OF THESE THUNDERSTORMS TO BE LARGELY AFTER 20Z AND
WRAPPING UP AROUND 00Z TUESDAY. IN THE MEANTIME IT WILL REMAIN
BREEZY WITH SOUTH SOUTHWESTERLY WINDS 5-10 KNOTS GUSTING TO 20
KNOTS. OVERNIGHT WINDS WILL DIE DOWN TO NEAR 5 KNOTS BEFORE PICKING
UP AGAIN AFTER SUNRISE. SOME FOR OR LOW STRATUS MAY BE POSSIBLE IN
THE EAST AFTER 6Z THROUGH SUNRISE WITH KRWI BEING THE MOST LIKELY
CANDIDATE. NOT VERY STRONG CONFIDENCE IN THIS AND HAVE LEFT IT OUT
OF THE TAF FOR THE TIME BEING. AFTER SUNRISE...HIGH BROKEN CEILINGS
WILL PREVAIL AND SHOULD KEEP TERMINALS AT VFR THROUGH THE REMAINDER
OF THE TAF PERIOD. GUSTS TO 20 KNOTS WILL AGAIN BE POSSIBLE TOMORROW
AFTERNOON.

FOR THE LONG TERM SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO THREATEN VFR CONDITIONS EVERY DAY THROUGH THE END OF THE WEEK.

&&

.CLIMATE/...

DAILY RECORD TEMPERATURES FOR MAY 23-27.

RALEIGH-DURHAM AIRPORT (RDU)

DATE    MAX     YEAR    HI MIN  YEAR

23	95      1953	72	1953
24	95	1944	70	1955
25	93	2004	70	2004
26	94	1953	70	2004
27	92	1944	72	1991

PIEDMONT TRIAD AIRPORT (GSO)

DATE    MAX     YEAR    HI MIN  YEAR

23	96	1941	70	1953
24	92	1975	69	1955
25	94	1953	69	2004
26	93	1953	69	1965
27	95	1941	72	1991

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...ELLIS
SHORT TERM...ELLIS
LONG TERM...CBL
AVIATION...ELLIS
CLIMATE...
Hazardous weather outlook, May 23, 3:27 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT MON MAY 23 2011

NCZ007>011-021>028-038>041-241930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
327 PM EDT MON MAY 23 2011

...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...QUARTER SIZE OR SLIGHTLY LARGER HAIL...AND
EXCESSIVE LIGHTNING...ARE EXPECTED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A THREAT OF ADDITIONAL AFTERNOON AND EVENING
THUNDERSTORMS...SCATTERED ON TUESDAY...AND MORE ISOLATED IN
NATURE THROUGHOUT THE REST OF THE WORK WEEK. THESE STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS...LARGE
HAIL...AND EXCESSIVE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

NCZ042-073>078-083>086-088-089-241930-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
327 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THESE STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS IN EXCESS OF
55 OR 60 MPH...QUARTER SIZE OR SLIGHTLY LARGER HAIL...AND
EXCESSIVE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A THREAT OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL
PERSIST THROUGHOUT THE WORK WEEK. THESE STORMS BE CAPABLE OF
PRODUCING DAMAGING DOWNBURST WINDS...LARGE HAIL...AND EXCESSIVE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NCZ043-241930-
WILSON-
327 PM EDT MON MAY 23 2011

...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...QUARTER SIZE OR SLIGHTLY LARGER HAIL...AND
EXCESSIVE LIGHTNING...ARE EXPECTED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A THREAT OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL
PERSIST THROUGHOUT THE WORK WEEK. THESE STORMS BE CAPABLE OF
PRODUCING DAMAGING DOWNBURST WINDS...LARGE HAIL...AND EXCESSIVE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON EVENING.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 9:48 PM EDTSpecial Weather StatementRAHDavidson72 min
May 22, 10:39 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph66 min
May 22, 11:12 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Orange, Randolph78 min
May 23, 12:26 AM EDTSpecial Weather StatementRAHDurham, Franklin, Granville, Lee, Vance, Wake and 1 more64 min
May 23, 12:36 AM EDTSpecial Weather StatementRAHChatham, Randolph54 min
May 23, 1:27 AM EDTAreal Flood AdvisoryRAHRandolph2 hr
May 23, 3:27 AM EDTSpecial Weather StatementRAHFranklin, Granville, Person, Vance, Warren63 min
May 23, 4:32 AM EDTSpecial Weather StatementRAHAlamance, Durham, Franklin, Granville, Nash, Orange and 2 more58 min
May 23, 5:36 AM EDTSpecial Weather StatementRAHDurham, Franklin54 min
May 23, 6:17 AM EDTSpecial Weather StatementRAHDurham, Franklin58 min
May 23, 7:02 AM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson58 min
May 23, 6:14 PM EDTSevere Thunderstorm WarningRAHHalifax16 min
May 23, 7:04 PM EDTSevere Thunderstorm WarningRAHHalifax26 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.